Couldn't find what you looking for?

TRY OUR SEARCH!

Hello, folks. My friend has been taking antibiotics for a long period due to her frequent illnesses. However, she has been recently diagnosed with colitis. Are these two entities related in any specific way? I will appreciate all your replies considering this topic. Thanks in advance for all your replies. Bye!

Loading...

Hi, there. For those who do not know, colitis is an intestinal inflammation. If it is associated with antibiotic use, it is usually caused by Clostridium difficile. It usually follows antibiotic treatment. C. difficile can be found in 5% of healthy people, however, it can be picked up in hospitals as well. When antibiotics are given, normal bacterial flora is killed, so there isn’t a natural defence. In this case, in normal cases harmless Clostridia becomes very dangerous. Your friend should consult his doctor for more problem. I hope everything will be all right. Good luck with all! Bye!
Reply

Loading...

Hi, there. My friend also was diagnosed with this kind of antibiotics. In theory, all antibiotics can cause it. However, there are some antibiotics that are commonly causers. Those would be: clindamycin, ampicilin, amoxicillin and any kind of cephalosporin. In almost half of all cases, they become more severe. This is when pseudomembraneous colitis appears. I hope this won’t be your friend’s case. Good luck to him! Bye!
Reply

Loading...